Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

May 9, 2021Crawford County, Arkansas

NWS Tulsa, OK issued this special weather statement at May 9, 2021, 3:01 AM CDT for Crawford County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2021, 3:01 AM CDT (08:01 UTC)
Expired
May 9, 2021, 3:30 AM CDT
In force
29 min
Issued by
NWS Tulsa, OK

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-429 J/kg
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

580 
WWUS84 KTSA 090801
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
301 AM CDT Sun May 9 2021
 
ARZ010-019-020-OKZ069-072-090830-
Washington AR-Franklin AR-Crawford AR-Adair OK-Sequoyah OK-
301 AM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...NORTHERN
CRAWFORD...SOUTH CENTRAL WASHINGTON...NORTHEASTERN SEQUOYAH AND
SOUTHEASTERN ADAIR COUNTIES UNTIL 330 AM CDT...

At 301 AM CDT, a strong thunderstorm was located 3 miles west of
Natural Dam, moving east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Cedarville...                     Mountainburg...
Natural Dam...                    Winslow...
Chester...                        Devils Den State Park...
Lake Fort Smith...                Lee Creek...
Fern...                           Short...
Bidville...                       Piney...
Uniontown...                      Locke...
Mount Gayler...                   

This includes Interstate 49 between mile markers 25 and 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3554 9456 3573 9462 3582 9400 3557 9393
TIME...MOT...LOC 0801Z 258DEG 43KT 3564 9446 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 9, 12:24 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 9, 12:24 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1224 AM CDT Sun May 9 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are currently found across eastern Oklahoma
and western Arkansas early this morning with MVFR conditions set
to become more common Sunday morning as a cold front moves
through the region. Scattered showers and storms will possibly
impact area sites at the front moves through the region.

&&

.PREV DISCUSSION... /Issued 937 PM CDT Sat May 8 2021/

..UPDATE...

DISCUSSION...
Isolated high based convection noted from central OK to N TX will
spread quickly eastward though expected coverage of any
additional thunderstorms through the early morning hours will
remain very low across E OK / NW AR. Primary focus will be on
evolution of evolving MCS across NE KS. Generally good agreement
in that the bulk of the MCS will track to the E and N of the
forecast area w/ the western flank possibly brushing far NE OK
into far NW AR. Intense and steadily veering low level jet also
supports the idea of the western flank of the resultant cold pool
remaining convectively active through the overnight hours.
Additionally, the cold front currently through the OK Panhandle
has made steady progress this evening and is fcst to continue a
pace that pushes the boundary through much of NE OK soon after
sunrise Sunday. A corridor of higher rain chances will accompany
the frontal passage, however weak low level frontal convergence
and a stable boundary layer will likely overall precip coverage.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, May 8, 5:01 PM CDT, 10 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
501 PM CDT Sat May 8 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 PM CDT Sat May 8 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...After midnight .

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms will increase in coverage across central and
eastern Kansas during the evening and likely expand into
a large thunderstorm complex.  This storm complex will
spread east and southeast overnight while a cold front
pushes southeastward.  The western edge of the storm
complex along with the approaching cold front will both
provide a chance of storms across northeast Oklahoma
and northwest Arkansas late tonight. Strong low level
winds and sufficient instability will support the
potential for a few strong to severe storms.
Additionally, winds will remain gusty through the
overnight hours. A corridor of strong winds just
above the surface may also prompt periodic gusts
around 40 mph across the higher terrain of southeast
Oklahoma and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY...High Wind Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue during the day
Sunday along and ahead of a passing cold front.
Higher chances will focus southward through the day
with rain chances likely ending across far southeast
Oklahoma by early Sunday evening. A few strong to
severe storms may develop, however it currently appears
the greater coverage of any severe weather will focus
further south across Texas and Arkansas.
Periodic rain and isolated thunderstorm chances will
continue Monday and Tuesday, however severe weather
is not currently expected.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 9, 1:47 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
147 AM CDT Sun May 9 2021

OKZ062-063-090715-
Delaware OK-Mayes OK-
147 AM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DELAWARE AND NORTHEASTERN
MAYES COUNTIES UNTIL 215 AM CDT...

At 147 AM CDT, a strong thunderstorm was located over Chloeta, moving
east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Jay...                            Langley...
Disney...                         Chloeta...
Cherokee State Park...            Dodge...
Zena...                           Lake Eucha State Park...
Disney Little Blue State Park...

LAT...LON 3650 9462 3646 9461 3635 9460 3634 9503
      3651 9507 3651 9501 3652 9500 3659 9462
TIME...MOT...LOC 0647Z 260DEG 34KT 3644 9496
Special weather statement, May 9, 2:08 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 AM CDT Sun May 9 2021

ARZ001-OKZ063-090745-
Benton AR-Delaware OK-
208 AM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES UNTIL 245 AM CDT...

At 208 AM CDT, a strong thunderstorm was located 5 miles northwest of
Maysville, moving east at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bella Vista...                    Gravette...
Decatur...                        Maysville...
Hiwasse...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3650 9462 3650 9432 3634 9433 3640 9473
      3653 9474 3654 9462
TIME...MOT...LOC 0708Z 269DEG 40KT 3645 9467
Local storm report, May 9, 2:19 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
219 AM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     HAIL             2 NE JAY                36.44N 94.77W
05/09/2021  E0.88 INCH       DELAWARE           OK   PUBLIC

&&

RJS
Special weather statement, May 9, 2:21 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 AM CDT Sun May 9 2021

OKZ068-069-072-090745-
Adair OK-Sequoyah OK-Cherokee OK-
221 AM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 245 AM
CDT...

At 221 AM CDT, a strong thunderstorm was located 3 miles south of
Lake Tenkiller State Park, moving northeast at 55 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Vian...                           Gore...
Marble City...                    Cookson...
Brushy Lake State Park...         Cherokee Landing State Park...
Bunch...                          Lake Tenkiller State Park...
Brushy...                         Box...

This includes Interstate 40 in Oklahoma between mile markers 289 and
297.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3544 9502 3546 9503 3546 9508 3549 9510
      3550 9512 3553 9513 3562 9513 3591 9472
      3563 9454
TIME...MOT...LOC 0721Z 235DEG 49KT 3556 9505
Local storm report, May 9, 2:29 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
229 AM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     HAIL             6 N MAYSVILLE           36.50N 94.61W
05/09/2021  E1.00 INCH       BENTON             AR   LAW ENFORCEMENT

            1 MILE SOUTH OF SOUTHWEST CITY IN EXTREME NW
            BENTON COUNTY.

&&
Special weather statement, May 9, 3:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
301 AM CDT Sun May 9 2021

ARZ010-019-020-OKZ069-072-090830-
Washington AR-Franklin AR-Crawford AR-Adair OK-Sequoyah OK-
301 AM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...NORTHERN
CRAWFORD...SOUTH CENTRAL WASHINGTON...NORTHEASTERN SEQUOYAH AND
SOUTHEASTERN ADAIR COUNTIES UNTIL 330 AM CDT...

At 301 AM CDT, a strong thunderstorm was located 3 miles west of
Natural Dam, moving east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Cedarville...                     Mountainburg...
Natural Dam...                    Winslow...
Chester...                        Devils Den State Park...
Lake Fort Smith...                Lee Creek...
Fern...                           Short...
Bidville...                       Piney...
Uniontown...                      Locke...
Mount Gayler...

This includes Interstate 49 between mile markers 25 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3554 9456 3573 9462 3582 9400 3557 9393
TIME...MOT...LOC 0801Z 258DEG 43KT 3564 9446

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 11:50 PM CDTSpecial Weather StatementTSARogers25 min
May 9, 12:16 AM CDTSpecial Weather StatementTSARogers29 min
May 9, 1:00 AM CDTSpecial Weather StatementTSANowata30 min
May 9, 1:10 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers24 min
May 9, 1:12 AM CDTSpecial Weather StatementTSAMayes33 min
May 9, 1:44 AM CDTSpecial Weather StatementTSAOttawa46 min
May 9, 1:47 AM CDTSpecial Weather StatementTSADelaware28 min
May 9, 2:08 AM CDTSpecial Weather StatementTSADelaware37 min
May 9, 2:21 AM CDTSpecial Weather StatementTSASequoyah24 min
May 9, 2:15 AM CDTSevere Thunderstorm WarningTSABenton30 min
May 9, 3:17 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington43 min
May 9, 3:47 AM CDTSpecial Weather StatementTSACarroll28 min
May 9, 4:02 AM CDTSpecial Weather StatementTSAMadison28 min
May 9, 10:12 AM CDTSpecial Weather StatementTSACarroll33 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.